Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Melbourne, FL

July 12, 2021Martin County, Florida

NWS Melbourne, FL issued this special weather statement at Jul 12, 2021, 1:35 PM EDT for Martin County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2021, 1:35 PM EDT (17:35 UTC)
Expired
Jul 12, 2021, 2:15 PM EDT
In force
40 min
Issued by
NWS Melbourne, FL

County Martin County, FL

The radar

The Melbourne radar (KMLB), 120 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 5.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1528 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1528 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1074 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-71 m²/s²
0-3 km storm-relative helicity
-51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

184 
WWUS82 KMLB 121735
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
135 PM EDT Mon Jul 12 2021
 
FLZ064-121815-
Martin FL-
135 PM EDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MARTIN COUNTY UNTIL 215
PM EDT...

At 134 PM EDT, Doppler radar was tracking a strong thunderstorm near
Indiantown, moving northwest at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Indiantown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2701 8063 2704 8064 2708 8066 2721 8051
      2703 8026 2696 8030 2696 8053
TIME...MOT...LOC 1734Z 128DEG 15KT 2701 8036 

$$

Watson

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 12, 10:06 AM EDT, 3 hours 29 minutes earlier.

Area forecast discussion, Jul 12, 10:06 AM EDT, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1006 AM EDT Mon Jul 12 2021

.DISCUSSION...

...Strong to Isolated Severe Storms Expected Today...

Current-Tonight...The Atlc high pressure ridge axis resides north of
ECFL. An upper air disturbance will undercut the ridge brining
unseasonably cooler air aloft and greater instability. After a dry
slug of moisture moved through the area overnight, gradual
moistening of the airmass will take place thru the afternoon.
Parameters will be in place for a few strong/severe storms, mainly
this afternoon, and especially across the interior. The Storms
Prediction Center has placed (upgraded) much of ECFL in a Slight
Risk of Severe for today. Primary storm threats include locally
heavy downpours, frequent cloud to ground lightning, coin-size hail,
and isolated wind gusts of 50-60 mph. Greatest rain chances along
the coast from late this morning into early afternoon, then across
the interior from mid to late afternoon and possibly early evening
along the Kissimmee River. Storm movement toward the northwest or
north at around 10 mph. Most of the activity should stack up across
the western peninsula this evening as the ECSB travels into the
other side of the peninsula. Highs this afternoon reaching the low
90s for areas west of I-95 from Osceola County northward and upper
80s elsewhere.

Remaining mostly dry overnight, except for isolated showers and a
thunderstorm or two developing offshore from the Treasure Coast
mainly after midnight, becoming scattered and stretching into the
Space Coast by daybreak. Overnight lows in the low to mid-70s, with
upper 70s along the coast.

&&

.AVIATION...An upper disturbance will bring cooler (than normal) air
aloft and greater instability. Parameters will be in place for a few
strong to severe storms. Strongest storms this afternoon may produce
torrential downpours, frequent lightning, hail to 1 inch in
diameter, and isolated wind gusts to around 50 kts. MVFR conds
in/around storms. Cell movement toward the northwest at up to 10
kts. Activity should stack up across the western peninsula late
today, thanks in part to the deep onshore flow. Generally VFR conds
outside of convection. E/ESE winds approaching 10 kts interior and
10-15 kts Space/Treasure coasts.

&&

.MARINE...Today-Tonight...A weak disturbance aloft will cross over
the area bringing scattered showers and lightning storms to the
local coastal waters. Some storms could be strong with main threats
of torrential downpours, cloud to water lightning strikes, hail to 1
inch in diameter, and isolated wind gusts in excess of 50 kts. Storm
movement will be toward the north or northwest at 10-15 kts. Else,
SE/ESE winds today increasing to 10-15kts offshore this afternoon,
with seas 2-3ft. Winds persisting overnight, as sea build slightly
to 3ft with up to 4ft offshore. Winds/seas locally higher invof
showers/storms.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Sedlock/Watson
Hazardous weather outlook, Jul 12, 10:40 AM EDT, 2 hours 55 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Melbourne FL
1040 AM EDT Mon Jul 12 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-130000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1040 AM EDT Mon Jul 12 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
Scattered showers and lightning storms developing through this
afternoon, becoming numerous across the interior west of I-95.
Storm motions will be to the northwest at around 10 to 15 mph.
Strong to isolated severe storms will be possible today and
the Storm Prediction Center has placed east central Florida under a
"Slight Risk" risk of severe weather. The main threats from the
strongest storms will be isolated severe downburst winds up to 60
mph, 1 inch hail, frequent cloud to ground lightning strikes, and
heavy downpours. Move indoors to safety at the first sign of
threatening skies or if you hear thunder.

.FLOOD IMPACT...
Quick rainfall amounts of up to around 2 inches in a 60 to 90
minute period will be possible in the strongest storms. This may
lead to minor flooding and ponding of water on roadways. Never
drive through a flooded roadway.

.RIP CURRENT IMPACT...
There will be a Moderate risk of dangerous rip currents at area
beaches today. While the threat for rip currents will be present all
day, it will be highest during the hours surrounding low tide, or
from 1PM to 7PM. Always swim near a lifeguard and never swim alone.

.MARINE THUNDERSTORM GUST IMPACT...
Strong to isolated severe storms will be possible today over
inland lakes. Wind gusts up to around 50 knots and hail around 1
inch will be possible. Keep an eye to the southeast sky, as
storms will move northwest at around 10 to 15 knots. Move to safe
harbor in advance of storms.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
Higher shower and storm coverage is expected to continue across
the area Tuesday and Wednesday, before coverage decreases again
through the end of the week. Frequent cloud to ground lightning
strikes, locally gusty winds, and torrential downpours will
continue to be the main threats from stronger storms. Bands of
locally heavy rainfall are expected Tuesday and Wednesday,
especially along the Space and Treasure Coasts.

A moderate risk of life-threatening rip currents will continue
through at least mid-week.

.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the weather and self activate if needed.

Sedlock/Leahy

In the hours before

Special weather statement, Jul 12, 12:51 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1251 PM EDT Mon Jul 12 2021

FLZ041-141-121730-
Coastal Volusia FL-Inland Volusia FL-
1251 PM EDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VOLUSIA COUNTY UNTIL
130 PM EDT...

At 1250 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Daytona Beach Airport, or 7 miles southwest of
Port Orange, moving northwest at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Daytona Beach, Port Orange, Ormond Beach, New Smyrna Beach and South
Daytona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2907 8092 2897 8115 2926 8141 2927 8115
      2941 8116 2943 8112 2943 8111
TIME...MOT...LOC 1650Z 152DEG 16KT 2909 8110

Watson
Special weather statement, Jul 12, 12:55 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1255 PM EDT Mon Jul 12 2021

FLZ053-058-121745-
Okeechobee FL-Osceola FL-
1255 PM EDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OKEECHOBEE AND
SOUTHEASTERN OSCEOLA COUNTIES UNTIL 145 PM EDT...

At 1254 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fort Drum, moving northwest at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Fort Drum.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2747 8088 2768 8115 2769 8114 2783 8092
      2775 8088 2773 8088 2773 8087 2764 8087
      2764 8083 2753 8077
TIME...MOT...LOC 1654Z 151DEG 12KT 2756 8088

Watson
Special weather statement, Jul 12, 1:14 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Melbourne FL
114 PM EDT Mon Jul 12 2021

FLZ044>046-121800-
Northern Lake County FL-Orange FL-Seminole FL-
114 PM EDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SEMINOLE...NORTHEASTERN
LAKE AND NORTHWESTERN ORANGE COUNTIES UNTIL 200 PM EDT...

At 113 PM EDT, Doppler radar was tracking a strong thunderstorm over
Winter Park, moving north at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Orlando, Apopka, Altamonte Springs, Winter Springs and Winter Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2923 8162 2920 8161 2920 8156 2856 8123
      2848 8141 2896 8174 2896 8166 2905 8166
      2905 8164 2925 8164
TIME...MOT...LOC 1713Z 159DEG 13KT 2859 8136

Watson
Special weather statement, Jul 12, 1:15 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Melbourne FL
115 PM EDT Mon Jul 12 2021

FLZ041-044-121800-
Northern Lake County FL-Inland Volusia FL-
115 PM EDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LAKE AND
NORTHWESTERN VOLUSIA COUNTIES UNTIL 200 PM EDT...

At 115 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pierson to near Lake George to 7 miles
southeast of Juniper Springs. Movement was northwest at 15 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Pierson, Lake George, Eldridge, Sellers Lake and Astor Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2926 8142 2926 8140 2921 8141 2906 8164
      2904 8166 2907 8164 2928 8164 2930 8165
      2931 8167 2932 8168 2938 8145 2940 8143
      2940 8142
TIME...MOT...LOC 1715Z 130DEG 12KT 2932 8146 2925 8157 2911 8164

Sedlock
Special weather statement, Jul 12, 1:35 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
135 PM EDT Mon Jul 12 2021

FLZ064-121815-
Martin FL-
135 PM EDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MARTIN COUNTY UNTIL 215
PM EDT...

At 134 PM EDT, Doppler radar was tracking a strong thunderstorm near
Indiantown, moving northwest at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Indiantown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2701 8063 2704 8064 2708 8066 2721 8051
      2703 8026 2696 8030 2696 8053
TIME...MOT...LOC 1734Z 128DEG 15KT 2701 8036

Watson

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 12:51 PM EDTSpecial Weather StatementMLBVolusia39 min
Jul 12, 12:55 PM EDTSpecial Weather StatementMLBOkeechobee50 min
Jul 12, 1:14 PM EDTSpecial Weather StatementMLBLake46 min
Jul 12, 1:15 PM EDTSpecial Weather StatementMLBFlagler45 min
Jul 12, 1:30 PM EDTSpecial Marine WarningMLB45 min
Jul 12, 1:45 PM EDTSpecial Weather StatementMLBOsceola30 min
Jul 12, 1:51 PM EDTSevere Thunderstorm WarningMLBMartin39 min
Jul 12, 1:58 PM EDTSpecial Weather StatementMLBMartin47 min
Jul 12, 2:02 PM EDTSpecial Weather StatementMLBLake43 min
Jul 12, 2:08 PM EDTSevere Thunderstorm WarningMLBOsceola18 min
Jul 12, 2:10 PM EDTSpecial Weather StatementMLBOrange50 min
Jul 12, 2:21 PM EDTSpecial Weather StatementMLBOkeechobee39 min
Jul 12, 2:33 PM EDTSpecial Weather StatementMLBOsceola42 min
Jul 12, 2:38 PM EDTSpecial Weather StatementMLBMartin52 min
Jul 12, 2:41 PM EDTSevere Thunderstorm WarningMLBOsceola38 min
Jul 12, 2:48 PM EDTSpecial Weather StatementMLBLake27 min
Jul 12, 3:12 PM EDTSpecial Weather StatementMLBOkeechobee33 min
Jul 12, 3:18 PM EDTSpecial Weather StatementMLBOrange42 min
Jul 12, 3:44 PM EDTSpecial Weather StatementMLBOsceola46 min
Jul 12, 4:21 PM EDTSpecial Weather StatementMLBOrange39 min
Jul 12, 4:38 PM EDTSevere Thunderstorm WarningMLBOrange, Osceola22 min
Jul 12, 6:49 PM EDTSpecial Weather StatementMLBSeminole41 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.